MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens was removed/replaced in the initial surgery.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was inserted and removed in the same surgical procedure.Additional information was received and it was learnt that doctor implanted the lens and then observed a kinked haptic.The lens was removed and replaced requiring an incision enlargement and sutures.The replacement lens used was the same model and diopter.No patient injury reported and the patient was noted to be doing good at discharge.No further information was provided.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 4/16/2018.Device returned to manufacturer ¿ yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Only the lens from the preloaded system was returned.Visual inspection using microscope magnification was performed.The lens was observed cut in half with both lens haptics distorted/bent, confirming the reported issue.The condition observed in the lens and the way in which the cut is formed is consistent with a lens that has been cut due to ¿iol removal or explant¿.The reported issue was verified.However, there is no evidence to suggest that the returned sample was affected by the manufacturing process.No product deficiency was identified.The complaint issue reported as haptic damaged was verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search of the complaint database was performed on (b)(6) 2018 revealed no additional investigation request for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7435279
Report Number2648035-2018-00533
Device Sequence Number13807145
Product Code HQL
UDI-Device Identifier05050474558052
UDI-Public(01)05050474558052(17)191211
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/11/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR